Alert archive / California / Special Weather Statements in 2026
Special Weather Statement, NWS Eureka, CA
NWS Eureka, CA issued this special weather statement at Feb 17, 2026, 5:21 PM PST for Del Norte County, California. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 17, 2026, 5:21 PM PST (01:21 UTC)
- Expired
- Feb 17, 2026, 5:45 PM PST
- In force
- 24 min
- Issued by
- NWS Eureka, CA
- Hail
- 0.25 in
- Wind
- 30
County Del Norte County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 122 km from the middle of the area, began a volume at 01:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 1.4 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 787 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
695
WWUS86 KEKA 180121
SPSEKA
Special Weather Statement
National Weather Service Eureka CA
521 PM PST Tue Feb 17 2026
CAZ101-102-180145-
Coastal Del Norte CA-Del Norte Interior CA-
521 PM PST Tue Feb 17 2026
...A SHOWER WILL IMPACT SOUTHWESTERN DEL NORTE COUNTY UNTIL 545 PM
PST...
At 521 PM PST, Doppler radar was tracking a shower near Klamath,
moving southeast at 15 mph.
HAZARD...Pea size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Klamath and Requa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
Torrential rainfall is also occurring with this storm and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4163 12412 4164 12411 4161 12395 4149 12402
4153 12408 4155 12408 4155 12409 4157 12410
4160 12410 4162 12412 4162 12411
TIME...MOT...LOC 0120Z 294DEG 11KT 4158 12406
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH
$$
DBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this special weather statement went out at Feb 17, 2:11 PM PST, 3 hours 10 minutes earlier.
Area forecast discussion, Feb 17, 2:11 PM PST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
211 PM PST Tue Feb 17 2026
.SYNOPSIS...Snow, small hail and rain showers continue across the
area tonight and into early Wednesday. A short break in the
weather is expected Wednesday as the showers become more
scattered. Rain and low elevation snow are expected to return
Wednesday evening and continue through Thursday morning. A break
in the precip is expected Thursday afternoon through Friday before
another strong storm system moves in for the weekend bringing
rain, snow and strong wind.
&&
KEY MESSAGES:
* Through tonight, heavy wet snow will result in dangerous travel
conditions, downed trees and possible power outages. Heavy wet
snow will impact travel on highways 199, 299, 36, 101 and 3.
* Small hail accumulation expected for lower elevations along the
NW California Coast with heavy showers through tonight.
* After a brief break in the rain and snow, additional periods of
rain with low elevation snow are expected Wednesday night
through Thursday morning.
* Heavy rain with higher snow levels and strong gusty winds
possible next weekend. Flooding is possible in Mendocino and
Lake counties.
.DISCUSSION...The cold upper level trough is continuing to bring
showers to the area this afternoon. Many of these contain small
hail and snow levels are around 1500 feet. Tonight some of the
snow levels may drop down to sea level. A few flakes are even
possible at the coast, although no accumulation is expected. Late
tonight into early Wednesday snow levels may drop to 500 or 1000
feet, althought lighter snowfall amounts expected.
Showers are expected to taper off Wednesday morning with a
general break in the weather through much of the day. Late
Wednesday afternoon or evening another impulse dropping down
through the northwest flow will more rain and snow. Snow levels
are expected to be around 1500 to 2000 feet, lowest in the north.
There is the potential for some small hail along the coast,
although it looks less widespread than Tuesday morning.
Thursday afternoon showers are expected to diminish and snow
levels may rise slightly. Thursday night and Friday mainly dry
weather is expected. The airmass will be very cold, but how much
this is realized at surface will depend on cloud cover. Low
temperatures may end up warmer than expected if there are more low
clouds around than expected. A cold weather advisory may be needed
for this time period when it gets closer.
Friday through early next week models a series strong weather
systems moving through the area. The first weather system is
expected Friday night into Saturday. With the cold airmass in
place snow levels may start off around 1500 to 2000 feet. Most
areas the snow levels are expected to rise as it goes through the
day on Saturday and the heavier precip moves in. However, snow
levels often rise slower than predicted by the models so this will
need to be watched as it gets closer. As it goes through the
weekend this event looks to switch more to a rain and flooding
event, especially in Mendocino and Lake counties. The ensembles
are showing higher IVT's with a 70 to 80 % chance of exceeding 250
kg/m/s, however very little chance for over 500 kg/m/s. This is
not particularly strong, but it looks like there will be a quick
succession of impulses that may overwhelm the rivers and streams
in Mendocino and Lake counties. The exact timing of the breaks
between these will be a big factor in the level of impacts.
There are also expected to be strong winds. Currently the
strongest southerly winds are expected to be Saturday night. The
mean NBM 24 hour max gust are showing around 40 to 50 mph at the
lower elevations and the higher elevation wind gusts are showing
over 70 mph.
&&
.AVIATION...Rain showers crossing the area Tuesday morning have
brought brief periods of moderate to heavy rain alongside
accumulating small hail. Such conditions have generated brief IFR
conditions alongside gusty wind. As of early afternoon, scattered
skies between showers have allowed for VFR conditions along the
coast. High resolution models generally suggest weaker showers
through the afternoon and hence mostly VFR conditions.
A resurgence of stronger showers and small hail, prompting longer
periods of IFR conditions, will spread from north to south along the
coast later tonight and into early Thursday morning. That said, any
IFR conditions will be inconsistent at best with VFR conditions in
between. Winds may be briefly gusty alongside showers, but otherwise
be mostly gentle with little wind shear. More widespread and
consistent VFR conditions are then most likely during the day
Wednesday before another round of stormy weather Wednesday evening.
/JHW
&&
.MARINE...A large, steep, northwest swell has built into the waters,
with buoy observations of 14 to 16 ft at 12 seconds. With residual
westerly wind waves of 5 to 7 ft, combined seas are forecast to
reach 15 to 18 ft through later this afternoon. The swell will start
to slowly subside tonight through the day Wednesday. Meanwhile,
winds shift northwesterly today and tonight and could be especially
breezy in the outer waters with gusts of 20 to 30 kts. Nearshore,
waters south of Cape Mendocino are likely to remain breezy though
this afternoon with gusts of 15 to 25 kts.
Winds turn southerly again Wednesday as another front approaches the
area and could be especially breezy nearshore north of Cape
Mendocino. Winds quickly turn northerly behind the front Wednesday
night into Thursday with gale force gusts possible in the outer
waters. Steep wind waves are possible with these winds and could
propagate into the inner waters. Northerly winds ease late Thursday
into Friday as an additional storm system approaches the area.
Strong southerly winds, possibly with gale or storm force gusts, are
possible by Saturday. JB
&&
.COASTAL FLOODING...High astronomical tides resulted in minor
coastal flooding at high tide this morning, with the tide reaching
8.81 ft above MLLW with a surge around 1.5 feet. Applying the same
anomaly for high tide today results in a tide of 8.6 to 8.7 ft MLLW
at 11:45 AM at the North Spit tide gauge. Should the tide exceed 8.8
ft MLLW, minor coastal flooding is possible around Humboldt Bay,
including the Arcata Bottoms and in King Salmon. JB
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
Winter Weather Advisory until 4 PM PST Wednesday for CAZ101-
103.
Winter Storm Warning until 6 AM PST Thursday for CAZ102-
105>108.
Winter Storm Warning until 4 PM PST Wednesday for CAZ104-
110-111-114-115.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 10 PM PST Wednesday for PZZ450.
Small Craft Advisory until 3 AM PST Thursday for PZZ455-470-
475.
Gale Watch from late Wednesday night through Thursday
evening for PZZ470-475.
&&
NOTE: The full forecast discussion is now regularly issued between
10 am/pm and 1 pm/am. Additional updates will be issued as needed.
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngIn the hours before
Local storm report, Feb 17, 3:02 PM PST, 2 hours 19 minutes before
Preliminary Local Storm Report
National Weather Service Eureka CA
302 PM PST Tue Feb 17 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0257 PM Hail 1 W Fort Bragg 39.43N 123.81W
02/17/2026 M0.25 Inch Mendocino CA Public
&&
JLWLocal storm report, Feb 17, 3:05 PM PST, 2 hours 16 minutes before
Preliminary Local Storm Report
National Weather Service Eureka CA
305 PM PST Tue Feb 17 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 AM Hail 2 W Laytonville 39.68N 123.53W
02/17/2026 E0.25 Inch Mendocino CA Public
Hail mixed with rain and snow during
thunderstorm cell.
&&
JLWLocal storm report, Feb 17, 3:10 PM PST, 2 hours 11 minutes before
Preliminary Local Storm Report
National Weather Service Eureka CA
310 PM PST Tue Feb 17 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0326 AM Snow 4 NE Dinsmore 40.52N 123.55W
02/17/2026 M8.0 Inch Humboldt CA Public
Based on the trail cam.
&&
JLWLocal storm report, Feb 17, 3:15 PM PST, 2 hours 6 minutes before
Preliminary Local Storm Report
National Weather Service Eureka CA
315 PM PST Tue Feb 17 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM Snow 4 SW Clearlake Riviera 38.91N 122.77W
02/17/2026 E1.0 Inch Lake CA Public
~2300 feet elevation.
&&
JLWLocal storm report, Feb 17, 3:48 PM PST, 1 hour 33 minutes before
Preliminary Local Storm Report
National Weather Service Eureka CA
348 PM PST Tue Feb 17 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0347 PM Hail 1 NNW Myrtletown 40.80N 124.14W
02/17/2026 E0.25 Inch Humboldt CA Trained Spotter
Everything (including roads) is covered with
a noticeable amount of hail, took some time
to melt. Station Elevation: 23 ft.
&&
MKKSpecial weather statement, Feb 17, 5:21 PM PST, 0 minutes before
Special Weather Statement
National Weather Service Eureka CA
521 PM PST Tue Feb 17 2026
CAZ101-102-180145-
Coastal Del Norte CA-Del Norte Interior CA-
521 PM PST Tue Feb 17 2026
...A SHOWER WILL IMPACT SOUTHWESTERN DEL NORTE COUNTY UNTIL 545 PM
PST...
At 521 PM PST, Doppler radar was tracking a shower near Klamath,
moving southeast at 15 mph.
HAZARD...Pea size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Klamath and Requa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
Torrential rainfall is also occurring with this storm and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4163 12412 4164 12411 4161 12395 4149 12402
4153 12408 4155 12408 4155 12409 4157 12410
4160 12410 4162 12412 4162 12411
TIME...MOT...LOC 0120Z 294DEG 11KT 4158 12406
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH
DBThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 5:50 PM PST | Special Weather Statement | EKA | Humboldt | 25 min |
| Feb 17, 6:13 PM PST | Special Weather Statement | EKA | Humboldt | 32 min |
| Feb 17, 6:38 PM PST | Special Weather Statement | EKA | Humboldt | 22 min |
| Feb 17, 8:27 PM PST | Cold Weather Advisory | EKA | Mendocino | 13 hr |
| Feb 17, 8:55 PM PST | Special Weather Statement | EKA | Del Norte | 35 min |
| Feb 18, 1:37 AM PST | Special Marine Warning | EKA | 23 min | |
| Feb 18, 1:44 AM PST | Special Weather Statement | EKA | Humboldt | 31 min |
| Feb 18, 2:15 AM PST | Special Weather Statement | EKA | Humboldt | 30 min |
| Feb 18, 2:19 AM PST | Special Weather Statement | EKA | Humboldt | 26 min |
| Feb 18, 2:26 AM PST | Special Weather Statement | EKA | Humboldt | 34 min |
| Feb 18, 2:47 AM PST | Special Weather Statement | EKA | 28 min | |
| Feb 18, 2:56 AM PST | Special Marine Warning | EKA | 34 min | |
| Feb 18, 4:18 AM PST | Special Weather Statement | EKA | Mendocino | 27 min |
| Feb 18, 4:20 AM PST | Special Weather Statement | EKA | Humboldt | 25 min |
| Feb 18, 4:58 AM PST | Special Weather Statement | EKA | Humboldt | 32 min |
| Feb 18, 5:16 AM PST | Special Weather Statement | EKA | Humboldt | 14 min |
| Feb 18, 6:24 AM PST | Special Weather Statement | EKA | Humboldt | 21 min |
| Feb 18, 12:18 PM PST | Gale Warning | EKA | 34 hr |
Nearby
Special Weather Statements in California, 2026Every special weather statement in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.